MAUDE Adverse Event Report: K2M, INC. TORQUE INDICATING WRENCH; SIZE 25, MI; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TORQUE INDICATING WRENCH; SIZE 25, MI; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 1001-90133
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the denali torque indicating wrench broke off intra-operatively.The procedure was completed sucessfully without surgical delay.No adverse consequences were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed and it was observed that the male hexalobe feature at the distal tip was fractured and material wear was identified on the device.Complaint history record review was performed and no similar complaints were identified for the reported lot number and no adverse trends were observed from review of complaint history associated with the subject catalog number.Manufacturing records were not available for review.It was reported that the tip of the device fractured during final tightening of the set screw.Follow up revealed that the device was most likely not used past the indicated limits as it is unknown if complex maneuvers or excessive forces were applied to the device.The cause of the reported event cannot be determined conclusively.Based on the visual inspection and on the follow up information it is likely that the tip fractured due to normal wear however this cannot be determined conclusively.

Brand Name
TORQUE INDICATING WRENCH; SIZE 25, MI
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12884207
Report Number3004774118-2021-00372
Device Sequence Number5095375
Product Code LXH
UDI-Device Identifier10888857001121
UDI-Public10888857001121
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1001-90133
Device Lot NumberKUWM010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown